Skip to main content

Reply to "Prednisone and perforation"

I had to edit the title of this topic. It was unnecessarily alarming. For future reference, I would like people to refrain from making topic threads of random stuff, especially with a “headline” that intends to raise alarms and anxiety in people. It is fine to post something that is new information, and to give appropriate advice. But, in this case, the information is not new (it has been known that prednisone and similar drugs in high doses increase the risk of upper GI ulcers and perforation for many decades). Also, it masks the symptoms of a perforation, making it more dangerous for the patient. But, I could not find ANY source that states prednisone thins the colon. It sounds like Lauren was talking about megacolon, which is associated with bowel slowers in the presence of acute UC.

Does this mean we should never take prednisone? NO. Properly managed, it is fine. It is NOT advised for long term use (more than a few weeks at a time) or in high doses, more than 20mg.

Here is some more information on prednisone and perforations.

https://bmjopen.bmj.com/content/4/5/e004587

Jan

Last edited by Jan Dollar
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×